Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 2025, 6:32 PM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2025, 6:32 PM CDT (23:32 UTC)
- Expired
- Mar 25, 2025, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 138 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 6:33 PM CDT | HAIL 0.88 | 3 Sw Mannsville, OK | Far northwest Marshall on Tiny Chapel Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3180 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WUUS54 KOUN 252332
SVROUN
OKC069-095-260015-
/O.NEW.KOUN.SV.W.0021.250325T2332Z-250326T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
632 PM CDT Tue Mar 25 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Johnston County in southeastern Oklahoma...
Northwestern Marshall County in southeastern Oklahoma...
* Until 715 PM CDT.
* At 632 PM CDT, a severe thunderstorm was located near Mannsville,
moving east at 20 mph. Quarter size hail was reported near Dickson
with this storm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mannsville, Russett, Madill and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 9697 3417 9697 3417 9694 3422 9693
3421 9666 3401 9669
TIME...MOT...LOC 2332Z 280DEG 16KT 3416 9693
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.2 follow-up statements
612 WWUS54 KOUN 252351 SVSOUN Severe Weather Statement National Weather Service Norman OK 651 PM CDT Tue Mar 25 2025 OKC069-260000- /O.CAN.KOUN.SV.W.0021.000000T0000Z-250326T0015Z/ Johnston OK- 651 PM CDT Tue Mar 25 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSTON COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved into Marshall County, therefore the warning has been cancelled for Johnston County. LAT...LON 3409 9697 3417 9697 3417 9667 3401 9669 TIME...MOT...LOC 2350Z 281DEG 17KT 3412 9683 $$ OKC095-260015- /O.CON.KOUN.SV.W.0021.000000T0000Z-250326T0015Z/ Marshall OK- 651 PM CDT Tue Mar 25 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN MARSHALL COUNTY... At 650 PM CDT, a severe thunderstorm was located near Madill, moving east at 20 mph. The storm has weakened and large hail is no longer expected. However, strong and potentially damaging wind gusts remain possible. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Oakland and Madill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3409 9697 3417 9697 3417 9667 3401 9669 TIME...MOT...LOC 2350Z 281DEG 17KT 3412 9683 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ ..speg.
843 WWUS54 KOUN 260000 SVSOUN Severe Weather Statement National Weather Service Norman OK 700 PM CDT Tue Mar 25 2025 OKC095-260010- /O.CAN.KOUN.SV.W.0021.000000T0000Z-250326T0015Z/ Marshall OK- 700 PM CDT Tue Mar 25 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, therefore the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. LAT...LON 3409 9697 3417 9697 3417 9667 3401 9669 TIME...MOT...LOC 2359Z 280DEG 16KT 3411 9678 $$ ..speg.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:55 PM CDT, 4 hours 37 minutes earlier. Its key messages:
- Updated at 152 PM CDT Tue Mar 25 2025
- Strong to an isolated severe storm is possible Tuesday night into Wednesday morning. Otherwise, increasing rain and thunderstorm chances expected again Thursday and Friday.
- Elevated fire conditions may return Thursday and Friday across northern Oklahoma and again Saturday across western Oklahoma and adjacent portions of western north Texas.
Area forecast discussion, Mar 25, 1:55 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 155 PM CDT Tue Mar 25 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 152 PM CDT Tue Mar 25 2025 - Strong to an isolated severe storm is possible Tuesday night into Wednesday morning. Otherwise, increasing rain and thunderstorm chances expected again Thursday and Friday. - Elevated fire conditions may return Thursday and Friday across northern Oklahoma and again Saturday across western Oklahoma and adjacent portions of western north Texas. && .NEAR TERM... (Rest of today and tonight) Issued at 152 PM CDT Tue Mar 25 2025 The cold front is currently stalled across southern Oklahoma this afternoon with temperatures rising towards the 80s south of the boundary. Increased low-level moisture from the Gulf with warm well- above normal temperatures and weak instability, there is a small chance for some isolated thunderstorms to develop ahead of the frontal boundary this evening. Inverted "V" soundings with high LCLs will make for damaging wind gusts the main threat, but large hail cannot be ruled out with any storm this evening due to steep lapse rates and weak buoyancy in the hail growth zone. The cold front is anticipated to continue to push southward this evening into Texas, while overrunning warm air advection brings moist isentropic lift to portions of western north Texas and southern Oklahoma. Increasing low-level winds will also help support scattered elevated showers and thunderstorms overnight tonight along a corridor roughly from Elk City to Durant. The highest chances for a severe storm will be across south central Oklahoma with large hail and damaging wind gusts the main threats. Additionally, northwesterly flow aloft will create a southeast storm motion and thus the potential for training storms over the same area, more specifically where the highest chances are for thunderstorms to develop in south central Oklahoma. PWAT values will be near 1" with moderate to heavy rainfall possible, which could lead to localized flooding concerns in addition to the training showers and storms. Best timing for shower and thunderstorm development will be around Midnight and continue through roughly the early afternoon hours tomorrow before pushing south out of the area into north Texas. && .SHORT TERM... (Wednesday through Thursday night) Issued at 152 PM CDT Tue Mar 25 2025 Wednesday will feature diminishing showers and storms through the morning and into the afternoon hours. Lingering cloud cover through the day Wednesday may keep temperatures nearly 5 to 10 degrees cooler than today. A shortwave in the flow aloft will bring increased rain chances again Wednesday night, mainly south of the I- 40 corridor. Lack of lift and instability will give way to mostly rain showers, but a few embedded weak thunderstorms cannot be ruled out at this time. Precipitation chances will continue south of I-40 Thursday with elevated fire weather danger in northern Oklahoma with breezy south winds of 10 to 20 mph and higher gusts possible. && .LONG TERM... (Friday through Monday) Issued at 235 AM CDT Tue Mar 25 2025 There continues to be a signal in the deterministic and ensemble suite of a pattern change towards the end of the week into the weekend. A weak mid-level wave will approach the area Friday, bringing additional rain chances most of the area. The greater chances are confined to the southern half of the area. Another wave is forecast to move through the area over the weekend. There is still model inconsistencies, especially with the dryslot. If the positioning of the drier air is further west, there is a signal for strong to severe storms along and east of the I-35 corridor on Saturday with all hazards possible. With these systems, surface winds are expected to be strong enough to warrant at least elevated fire weather conditions through the weekend. Bunker && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Tue Mar 25 2025 VFR conditions are expected this afternoon and much of the evening with light east or east northeast winds. Winds will become southeasterly Wednesday morning but remain fairly light. Showers and thunderstorms are expected to develop tonight, mainly south of I-40 and will linger into the day on Wednesday. MVFR ceilings are possible across southern Oklahoma by Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 76 57 79 / 50 40 10 10 Hobart OK 52 79 57 80 / 50 30 10 20 Wichita Falls TX 56 82 59 80 / 50 30 10 40 Gage OK 45 78 54 83 / 20 10 10 10 Ponca City OK 49 78 56 83 / 10 10 10 10 Durant OK 57 74 57 77 / 80 70 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...23 SHORT TERM...23 LONG TERM....13 AVIATION...08
In the hours before
Special weather statement, Mar 25, 6:17 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Tue Mar 25 2025
OKZ046-047-051-252345-
Carter OK-Johnston OK-Marshall OK-
617 PM CDT Tue Mar 25 2025
...A strong thunderstorm will impact portions of western Johnston,
southeastern Carter and northwestern Marshall Counties through 645 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickson, moving east-southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mannsville and Dickson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3413 9706 3424 9706 3424 9688 3406 9686
TIME...MOT...LOC 2317Z 286DEG 8KT 3418 9700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:17 PM CDT | Special Weather Statement | OUN | Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.